MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 125D; NAIL, FIXATION, BONE
Catalog Number 71675202
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 08/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a serious injury in which a revision surgery was performed due to nail cutout.
 
Additional Manufacturer Narrative
The associated intertan nail was not returned for evaluation.A clinical evaluation noted without the explanted device or supporting medical/surgical records, the root cause of the reported issue is not able to be determined.The patient impact beyond the revision cannot be concluded due to the lack of clinical information.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
INTERTAN 11.5MM X 18CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7850282
Report Number1020279-2018-01726
Device Sequence Number13768802
Product Code JDS
UDI-Device Identifier03596010561053
UDI-Public03596010561053
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71675202
Device Lot Number18CT01863
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2018
Supplement Date Received by Manufacturer08/12/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;